Alert archive / New Mexico / Special Weather Statements in 2016
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Aug 3, 2016, 2:48 PM MDT for Eddy County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 2:48 PM MDT (20:48 UTC)
- Expired
- Aug 3, 2016, 3:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 171 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
029
WWUS84 KMAF 032048
SPSMAF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
248 PM MDT WED AUG 3 2016
NMZ027-028-032130-
GUADALUPE MOUNTAINS OF EDDY COUNTY NM-EDDY COUNTY PLAINS NM-
248 PM MDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY COUNTY UNTIL
330 PM MDT...
AT 248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CARLSBAD CAVERNS NATIONAL PARK...OR 22 MILES NORTHEAST OF PINE
SPRINGS...MOVING NORTHWEST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WHITES CITY...QUEEN...CARLSBAD CAVERNS NATIONAL PARK AND LINCOLN
NATIONAL FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3248 10485 3246 10438 3206 10418 3201 10438
3201 10485
TIME...MOT...LOC 2048Z 156DEG 16KT 3212 10455
$$
67What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:50 PM MDT, 58 minutes earlier.
Area forecast discussion, Aug 3, 1:50 PM MDT, 58 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 250 PM CDT WED AUG 3 2016 .DISCUSSION...As of 2:30 PM CDT...in what should not be a surprise temperatures are above normal once again. At 2 PM the temperature was 97 at MAF. With a temperature of 97 at MAF this makes it the 35th consecutive day above 95 degrees...which would be the third longest streak at MAF since records have been kept (1930). Thunderstorms have once again popped in the Davis and Guadalupe mountains as well as Northern Lea County...but it doesn't look as extensive as yesterday. Per Water Vapor Imagery and GOES High Density Winds the seemingly ever-present subtropical ridge is centered over Central Texas. Whereas the thunderstorms over the mountains and Northern Lea County could drift further into the Plains...with more subsidence from the ridge would not think that they would make it as far east as yesterday. Medium range models keep the ridge centered over Texas thru the weekend. Basically...if you like todays weather you will like the next five days as there will be very little day to day change. Afternoon and evening thunderstorms will fire up over the Davis and Guadalupe Mountains and possibly drift a little into the Plains. Afternoon temps will hover around 100 over the Plains... around 105 in the Pecos and Rio Grande River Valleys...and the 90s in the mountains. Early next week models start shifting the center of the ridge east as a strong trof (especially for August) moves into the West Coast. The ECMWF is more aggressive than the GFS in shifting the ridge eastward in response to the strong trof. If the ECMWF pans out this could lead to an increasing chance of showers and thunderstorms the middle and end of next week with temps dropping to near normal...which would be a nice change. Strobin && .PRELIMINARY POINT TEMPS/POPS... Big Spring 78 102 77 101 / 0 10 0 0 Carlsbad 74 101 73 102 / 30 10 20 10 Dryden 78 103 77 101 / 0 10 0 0 Fort Stockton 75 101 74 100 / 10 10 10 0 Guadalupe Pass 71 92 71 93 / 30 20 20 10 Hobbs 72 98 71 97 / 20 10 10 10 Marfa 63 94 61 94 / 20 20 10 10 Midland Intl Airport 77 102 76 101 / 10 10 0 0 Odessa 78 101 77 100 / 10 10 10 0 Wink 77 103 76 103 / 20 10 10 0 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 84/33
Hazardous weather outlook, Aug 3, 12:58 PM MDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 158 PM CDT WED AUG 3 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-041900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 158 PM CDT WED AUG 3 2016 /1258 PM MDT WED AUG 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF SOUTHEAST NEW MEXICO AND WEST TEXAS. GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STRONGEST STORMS. IN ADDITION...FREQUENT LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. IF YOU CAN HEAR THUNDER YOU CAN BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER WHEN THUNDERSTORMS APPROACH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL FOR AFTERNOON AND EVENING THUNDERSTORMS WILL DECREASE BUT CONTINUE FOR THE HIGHER TERRAIN AND NEARBY PLAINS FOR THURSDAY AND FRIDAY. GUSTY WINDS...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 3, 2:48 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
248 PM MDT WED AUG 3 2016
NMZ027-028-032130-
GUADALUPE MOUNTAINS OF EDDY COUNTY NM-EDDY COUNTY PLAINS NM-
248 PM MDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY COUNTY UNTIL
330 PM MDT...
AT 248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CARLSBAD CAVERNS NATIONAL PARK...OR 22 MILES NORTHEAST OF PINE
SPRINGS...MOVING NORTHWEST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WHITES CITY...QUEEN...CARLSBAD CAVERNS NATIONAL PARK AND LINCOLN
NATIONAL FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3248 10485 3246 10438 3206 10418 3201 10438
3201 10485
TIME...MOT...LOC 2048Z 156DEG 16KT 3212 10455
67The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:27 PM MDT | Special Weather Statement | MAF | Gaines | 48 min |
| Aug 2, 7:36 PM MDT | Special Weather Statement | MAF | Yoakum | 39 min |
| Aug 2, 8:17 PM MDT | Special Weather Statement | MAF | Cochran | 28 min |
| Aug 3, 4:27 PM MDT | Special Weather Statement | MAF | Culberson | 33 min |
| Aug 2, 6:16 PM MDT | Special Weather Statement | MAF | Lea | 44 min |
| Aug 2, 7:08 PM MDT | Areal Flood Advisory | MAF | Eddy, Lea | 3 hr |
Nearby
Special Weather Statements in New Mexico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.